Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 98, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2014, 3:36 PM CDT for Butler County, Conecuh County, Monroe County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 8, 2014, 4:04 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Conecuh County, AL, Monroe County, AL
The radar
The Maxwell AFB radar (KMXX), 141 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
732
WUUS54 KMOB 082036
SVRMOB
ALC013-035-099-082115-
/O.NEW.KMOB.SV.W.0098.140608T2036Z-140608T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
NORTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 415 PM CDT
* AT 333 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 20 MILES NORTH OF EVERGREEN...OR 11
MILES SOUTH OF PINE APPLE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN MONROE COUNTY
RURAL NORTH CENTRAL CONECUH COUNTY
RURAL WEST CENTRAL BUTLER COUNTY
LAT...LON 3172 8676 3153 8689 3169 8715 3183 8703
3183 8701
TIME...MOT...LOC 2036Z 304DEG 13KT 3172 8700
$$1 follow-up statement
396
WWUS54 KMOB 082104
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
404 PM CDT SUN JUN 8 2014
ALC013-035-099-082114-
/O.CAN.KMOB.SV.W.0098.000000T0000Z-140608T2115Z/
BUTLER AL-CONECUH AL-MONROE AL-
404 PM CDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN MONROE...NORTH CENTRAL CONECUH AND WEST CENTRAL BUTLER
COUNTIES...
AT 402 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN
MONROE...NORTH CENTRAL CONECUH AND WEST CENTRAL BUTLER COUNTIES HAS
WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3172 8676 3153 8689 3169 8715 3183 8703
3183 8701
TIME...MOT...LOC 2104Z 304DEG 13KT 3166 8690
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:50 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 8, 11:50 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION AND SHORT TERM NATIONAL WEATHER SERVICE MOBILE AL 1150 AM CDT SUN JUN 8 2014 .UPDATE...PACKAGE TRACKING PRETTY GOOD ATTM. SHRA STARTING TO APPEAR ON KMOB AND KEVX RADARS IN THE TCU FIELD OVER THE AREA. NO UPDATES PLANNED ATTM. /16 && .AVIATION 18Z ISSUANCE...AM EXPECTING GENERAL VFR CONDITIONS THROUGH THE PERIOD. LOCAL DROPS TO LOW END MVFR OR IFR IN VERY HEAVY RAINS WITH ISOLATED TSRA POSSIBLE THIS AFTERNOON AND EVENING. AM EXPECTING THE ACTIVITY TO TAPER OFF BEGINNING NEAR SUNSET...AND GONE BY MIDNIGHT. EARLY MORNING SHRA ACTIVITY POSSIBLE ALONG AN OFFSHORE LAND-BREEZE AROUND SUNRISE THROUGH THE MORNING MONDAY. /16 && .SHORT TERM (TODAY AND TONIGHT)...THE MID LEVEL RIDGE THAT HAS BEEN POSITIONED OVER THE WESTERN GULF WILL MOVE SLIGHTLY EAST TODAY. IT WILL WEAKEN A LITTLE IN THE PROCESS AS ABUNDANT MID LEVEL ENERGY MOVES INTO THE SOUTHERN PLAINS AND LOWER MS VALLEY. MEANWHILE... STEEP MID LEVEL LAPSE RATES REMAIN PRESENT OVER THE AREA AND WILL ONCE AGAIN AID MLCAPES IN RISING TO 3000-4000 J/KG BY THIS AFTERNOON. THE COMBINATION OF THE HIGH INSTABILITY VALUES AND LOWERING MID LEVEL HEIGHTS WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS BY THIS AFTERNOON...AIDED BY THE INLAND MOVING SEABREEZE. AS WE SAW YESTERDAY...SOME OF THE STORMS WILL BECOME STRONG...PRODUCING GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT GIVEN THE INSTABILITY PRESENT. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN SOME MINOR FLOODING ISSUES. A FEW STORMS WILL LINGER INTO THE EVENING HOURS...BUT A GENERAL DECREASE IN CONVECTION IS EXPECTED THROUGH THE NIGHT AS THE ATMOSPHERE SLOWLY STABILIZES. SPC HAS PLACED OUR FAR NW ZONES IN A SLIGHT RISK OF SEVERE WEATHER TODAY DUE TO THE POTENTIAL OF A MCV OVER OK/TX MOVING INTO THE AREA LATER TODAY. THE LAST SEVERAL RUNS OF THE HRRR DOES SHOW A MCV DEVELOPING...BUT KEEPS THE FEATURE WELL NORTH AND WEST OF OUR AREA...WHICH MAKES SENSE GIVEN THE EVOLVING UPPER FLOW WITH THE RIDGE WEAKENING AND MOVING EAST. THEREFORE...THERE IS A HIGH DEGREE OF UNCERTAINTY OF ANY ORGANIZED STORM COMPLEX AFFECTING INLAND AREAS LATE THIS AFTN/EVENING. THIS IS SOMETHING WE WILL MONITOR THROUGH THE DAY. LITTLE CHANGE IN TEMPS COMPARED TO YESTERDAY WITH HIGHS ONCE AGAIN CLIMBING INTO THE UPPER 80S/LOWER 90. LOW TO MID 70S FOR LOWS TONIGHT. 34/JFB (MONDAY THROUGH TUESDAY)...GFS AND EURO MODEL CALCULATIONS INDICATE AN UPPER TROUGH MOVING INTO THE GREAT PLAINS STATES WILL CLOSE OFF INTO AN UPPER LOW WHICH WILL INDUCE SURFACE PRESSURE FALLS AND FORMATION OF A SURFACE LOW OVER KANSAS ON MONDAY. THIS SYSTEM WILL DRIFT INTO MISSOURI ON TUESDAY WITH AN ASSOCIATED FRONT WHOSE SOUTHERN PORTIONS WILL UNDERGO FRONTOLYSIS AS IT MOVES SOUTH AND BECOMES A SURFACE TROUGH. BY MONDAY IT WILL HAVE REACHED THE INTERIOR PORTION OF OUR REGION AND DISSIPATE AS THE SURFACE LOW MOVES FROM KANSAS INTO MISSOURI. ELSEWHERE...A SURFACE HIGH OVER THE NORTHERN GULF WILL BRING A LIGHT TO OCCASIONALLY MODERATE SOUTHWESTERLY FLOW OVER MUCH OF OUR AREA. PRECIPITABLE WATER MONDAY IS EXPECTED TO BE 1.50 TO 1.75 INCHES BUT WILL DECREASE TO 1.25 TO 1.50 INCHES BY MONDAY NIGHT WHEN THE BOTTOM OF A DRY LAYER OF MIDLEVEL AIR DESCENDS FROM ABOUT 800 MB ALMOST TO THE SURFACE...HENCE THE MEAN RH WILL DECREASE AND WITH IT THE PRECIPITABLE WATER. THE WATER VAPOR RESERVE WILL INCREASE AGAIN WEDNESDAY AS MORE GULF AIR IS DRAWN IN BY A DEEPENING LOW OVER THE EDWARDS PLATEAU IN TEXAS. THE UPSTREAM DIFLUENT 850-300 MB THICKNESS PATTERN INDICATED BY THE PREVIOUS SHIFT IS STILL INDICATED ROUGHLY NEAR THE ARKLATEX AND EXTENDING INTO SOUTHERN LOUISIANA BY 18Z MONDAY. IT STILL OVERLAYS AN 850 MB THETA-E RIDGE ORIENTED EAST-WEST ALONG THE THE GULF COAST FROM WEST OF HOUSTON/GALVESTON ALL THE WAY TO SAVANNAH THROUGH MONDAY. THE POTENTIAL OF THIS AS A RAINMAKER IS SOMEWHAT SUPPRESSED BY MIDLEVEL DRY AIR SEEN IN THE CROSS SECTION BETWEEN 800 AND 400 MB....AND MOISTENS UP AGAIN ABOVE 400 MB. THERE IS AN AREA OF STRONG 850-300MB Q-VECTOR CONVERGENCE OVER EAST CENTRAL TEXAS...BUT 1000-850 Q-VECTOR CONVERGENCE IS FURTHER WEST. IT REMAINS UNCLEAR AT THIS WRITING WHAT WILL EVOLVE AND HOW MUCH EFFECT THAT DRY LAYER WILL HAVE ON OUR REGION THROUGH MONDAY NIGHT WHEN DEEP LAYER RH WOULD RECOVER. IT STILL BEARS WATCHING. WITH THESE CONDITIONS THERE IS AN OUTSIDE CHANCE UPSTREAM CONVECTION COULD ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM MOVING IN FROM THE WEST INTO OUR AREA. FOR NOW WE ARE POSTING ISOLATED CONVECTION FOR MUCH OF THE AREA MONDAY AFTERNOON BUT SCATTERED OVER INTERIOR SOUTH CENTRAL ALABAMA NEAR THE DISSIPATING TROUGH WE MENTIONED. ISOLATED CONVECTION TUESDAY. SURFACE BASED CAPES RANGE FROM AROUND 3400 OVER INTERIOR AREAS TO 2500 NEAR THE COAST MONDAY AFTERNOON...AND ABOUT 30% LESS ON TUESDAY AFTERNOON. PRECIPITABLE WATER AROUND 1.75 INCHES MONDAY AFTERNOON...AND ABOUT 1.5 INCHES TUESDAY AFTERNOON. VERTICAL SHEAR WILL BE LOW. LIFTED INDEX -8 MONDAY AREA WIDE... WITH A LOWER TREND TO -4 IN THE SOUTHEAST TUESDAY AFTERNOON. WET BULB ZERO NEAR 10000 SUGGESTING SOME THUNDERSTORMS COULD BRING 40-50 MPH GUSTS AND/OR SMALL HAIL. TEMPERATURES NEAR SEASONABLE EXCEPT A BIT ABOVE OVER INLAND AREAS FOR AFTERNOONS. 77/BD LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...BOTH THE GFS AND THE EURO HAVE THE CLOSED UPPER LOW MOVING FROM MISSOURI TO ILLINOIS BY MIDDAY WEDNESDAY. THE EURO OPENS IT UP FIRST BY WEDNESDAY EVENING AND THE GFS ABOUT 6 TO 12 HOURS LATER. AS IT DAMPENS IT IS SHUNTED OFF TO THE NORTHEAST THROUGH THURSDAY EVENING AS THE UPPER GEOPOTENTIAL PATTERN BECOMES A LONGER WAVELENGTH WITH A MORE ZONALLY ORIENTED FLOW. THE UPPER MOVES INTO THE HUDSON BAY REGION WITH THE TROUGH AXIS EXTENDING INTO OUR AREA AS A COL. THE SURFACE PICTURE BECOMES FLAT WITH ILL DEFINED SURFACE FEATURES INDICATING A RETURN TO SEABREEZE DOMINATED CONVECTION. THE UPPER TROUGH CONTINUES TO LINGER OVER THE SOUTHEAST UNITED STATES AND GRADUALLY WEAKENS THROUGH SATURDAY. PRECIPITABLE WATER WILL DECREASE TO 1.25-1.4 INCHES THROUGH THURSDAY THEN SLOWLY REBOUND THROUGH THE REMAINDER OF THE PERIOD. AS THE WEAKENING UPPER TROUGH REMAINS EAST OF THE AREA. HAVE CONTINUED WITH ISOLATED TO LOW END SCATTERED POPS FOR CONVECTION DRIVEN DURING THE DAY BY THE SEA BREEZE THEN WITH ISOLATED OVERNIGHT FOR LINGERING CONVECTION. TEMPERATURES WILL BE NEAR SEASONABLE. 77/BD && .MARINE...A LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE OVER THE COASTAL WATERS FOR THE NEXT SEVERAL DAYS AS HIGH PRESSURE PERSISTS FROM THE CENTRAL GULF EAST INTO THE WESTERN ATLANTIC. WINDS WILL BE LOCALLY HIGHER IN THE INSHORE BAYS DURING THE AFTERNOON SEABREEZE. LITTLE CHANGE IN SEAS EXPECTED. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 72 89 71 88 / 40 10 10 10 20 PENSACOLA 90 75 88 73 84 / 40 10 10 10 10 DESTIN 87 76 85 74 85 / 40 10 10 10 10 EVERGREEN 93 70 92 70 90 / 40 20 20 20 10 WAYNESBORO 92 72 91 69 89 / 30 20 20 20 20 CAMDEN 92 71 92 69 91 / 40 20 30 20 20 CRESTVIEW 93 68 92 69 91 / 50 10 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 8, 4:48 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 448 AM CDT SUN JUN 8 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 448 AM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON ACROSS THE AREA. SOME OF THE STORMS WILL BECOME STRONG...PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-091100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 448 AM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING OVER LAND AREAS TODAY MAY MOVE SOUTHEAST INTO THE ADJACENT COASTAL WATERS THROUGH EARLY THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES...AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 1:59 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 159 PM CDT SUN JUN 8 2014 ALZ056-057-060-082000- BUTLER AL-CONECUH AL-COVINGTON AL- 159 PM CDT SUN JUN 8 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUTLER...EASTERN CONECUH AND NORTHWESTERN COVINGTON COUNTIES IN SOUTHWEST ALABAMA... THROUGH 300 PM CDT... AT 154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF EVERGREEN...OR 2 MILES NORTHEAST OF I65 AND CR 29...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MCKENZIE... I65 AND CR 7... I65 AND CR 29... I65 AND AL 83... ROSE HILL... RIVER FALLS... RED LEVEL... HEATH... GANTT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 96 AND 109. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:41 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 38 min |
| Jun 8, 2:39 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 66 min |
| Jun 8, 6:46 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.